# SDR CA120413010

- Difficulty date: April 11, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 24,985 hours
- Engine: Pwa R985AN14B
- Propeller: Hamstd 2D30
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 21401200
- Condition: Damaged
- Location: Main Wheel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MAIN WHEEL BEARING IS OF A NEW SLIMMER DESIGN THAT IS PRONE TO PREMATURE FAILURE.  ABOUT 2 YEARS AGO, HOLDER OF THE DESIGN FOR THE AMPHIBIOUS FLOATS, CHANGED THEIR MAIN WHEEL ASSY FROM A PN D30660-5, THIS NEW WHEEL HAS A MUCH SMALLER WIDTH BEARING THAN THE PREVIOUS WHEEL, RESULTING IN A MUCH SMALLER CONTACT AREA AND HIGHER PSI LOADING.  WITH THE OLD PN WHEELS, THE BEARING WOULD EASILY LAST UNTIL THE WHEEL REQUIRED O/H DUE TO TIRE WEAR, SEVERAL HUNDRED HOURS.  WITH THIS NEW WHEEL, WE ARE LUCKY TO GET 100 HRS OF SERVICE OUT OF A BEARING AND HAVE HAD TO AMEND OUR MAINTENANCE SSCHEDULE TO CARRY OUT A INSPECTION AND REGREASE EVERY 100 HRS, TYPICALLY THE BEARING NEED TO BE SCRAPPED AT THIS POINT.  THIS IS THE THIRD SUCH BEARING FAILURE WE HAVE EXPERIENCED, PRIOR TO REACHING 100HR TIME IN SERVICE.  WE HAVE ALSO CONTACTED WIPAIRE WITH OUR CONCERNS AND HAVE NO LUCK SO FAR IN GETTING AN ALTERNATIVE SOLUTION.  THESE BEARINGS ARE SIMPLY NOT ADEQUATE FOR THE LOADING THEY EXPERIENCE.  THIS IS THE THIRD SDR WE HAVE SUBMITTED REGARDING THIS BEARING.
